Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 70, NWS Midland/Odessa, TX

June 4, 200818 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Jun 4, 2008, 2:36 PM CDT for 18 counties in Texas. It took effect at Jun 5, 2008, 1:03 AM CDT. It was in force for 21 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 2:36 PM CDT (19:36 UTC)
In effect from
Jun 5, 2008, 1:03 AM CDT
Expired
Jun 5, 2008, 10:00 PM CDT
In force
21 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:54 PM CDTTSTM WND GST 55Loraine, TXESTIMATED 50 TO 60 MPH WIND GUST IN LORAINE.
Jun 5, 9:00 PM CDTTSTM WND DMG3 N Loraine, TXROOF TORN OFF OF A METAL BARN.
Jun 5, 9:25 PM CDTTSTM WND DMG4 E Colorado City, TXPOWER POLES BLOWN DOWN 4 MILES EAST OF COLORADO CITY.
Jun 5, 9:30 PM CDTTSTM WND DMGLoraine, TXPOWER POLES BLOWN DOWN IN AND NEAR LORAINE...AND ALSO JUST SOUTH OF LORAINE ON FARM TO MARKET ROAD 644.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-468 J/kg
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 041936
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR HOT...VERY DRY AND WINDY
CONDITIONS...AND EXTREME FIRE DANGER...

...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS FOR
HOT...VERY DRY AND WINDY CONDITIONS...AND VERY HIGH TO EXTREME FIRE
DANGER...

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
050345-
/O.UPG.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
/O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
236 PM CDT WED JUN 4 2008 /136 PM MDT WED JUN 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS ALL AREAS TODAY EXCEPT THE GUADALUPE MOUNTAINS WHERE WINDS
OF 35 TO 45 MPH ARE FORECAST. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM CDT AS THESE WINDS...ALONG WITH MINIMUM RELATIVE
HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER...PERSIST INTO
THE EVENING. 

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON THURSDAY.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 10 PM 
CDT.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

TXZ048-053-063-070-050345-
/O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT
THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH...ALONG WITH MINIMUM RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME 
FIRE DANGER WILL PERSIST INTO THIS EVENING.  THEREFORE...A RED
FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT. 

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY.  THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM NOON
UNTIL 10 PM CDT THURSDAY.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

TXZ082-050300-
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
TERRELL-
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THIS
EVENING...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PCT.
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 10 PM CDT AS THESE
CONDITIONS...ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...PERSIST
INTO THE EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
4 follow-up statements
000 
WWUS84 KMAF 050353
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1053 PM CDT WED JUN 4 2008

...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS
FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE
DANGER...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>081-258-
051200-
/O.CON.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
1053 PM CDT WED JUN 4 2008 /953 PM MDT WED JUN 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 10 PM CDT /9 PM MDT/ THURSDAY...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WINDS
FROM THE DAVIS MOUNTAINS NORTH INTO THE GUADALUPE MOUNTAINS WILL
BE STRONGER WHERE SUSTAINED WIND SPEEDS OF 35 TO 45 MPH CAN BE
EXPECTED. MINIMUM RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15
PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED FROM LATE
THURSDAY MORNING THROUGH THE EVENING FOR ALL AREAS. A RED FLAG
WARNING IS IN EFFECT FROM 11 AM CDT UNTIL 10 PM CDT THURSDAY.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION.
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 050603
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 AM CDT THU JUN 5 2008

************VERY DANGEROUS FIRE WEATHER SITUATION****************

...RED FLAG WARNING OVERNIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS...
AND HIGHWAY 54 CORRIDOR FOR WARM...VERY DRY...WINDY CONDITIONS...AND
EXTREME FIRE DANGER...

...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS
FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE
DANGER...

NMZ114-TXZ057-074-258-051100-
/O.EXT.KMAF.FW.W.0070.080605T0603Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
103 AM CDT THU JUN 5 2008 /1203 AM MDT THU JUN 5 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED
OVERNIGHT WITH WIND GUSTS IN THE MOUNTAINS FROM 50 TO 60 MPH.
MINIMUM RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT AND
EXTREME FIRE DANGER ARE ALSO EXPECTED.

THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

$$

NMZ115-TXZ045>048-050>053-058>063-067>070-075-079>081-051100-
/O.CON.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
103 AM CDT THU JUN 5 2008 /1203 AM MDT THU JUN 5 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MINIMUM
RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT AND EXTREME FIRE
DANGER ARE ALSO EXPECTED FROM LATE THURSDAY MORNING THROUGH
THURSDAY EVENING FOR ALL AREAS. A RED FLAG WARNING IS IN EFFECT
FROM 11 AM CDT UNTIL 10 PM CDT THURSDAY.

THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 051027
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 AM CDT THU JUN 5 2008

************VERY DANGEROUS FIRE WEATHER DAY EXPECTED TODAY****************

...RED FLAG WARNING THROUGH EARLY EVENING FOR THE GUADALUPE AND
DAVIS MOUNTAINS... AND HIGHWAY 54 CORRIDOR FOR HOT...VERY
DRY...WINDY CONDITIONS...AND EXTREME FIRE DANGER...

...RED FLAG WARNING FROM MID MORNING THROUGH EARLY THIS EVENING
FOR THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN...BIG BEND...
PRESIDIO VALLEY...MARFA PLATEAU...UPPER TRANS PECOS FOR HOT...VERY
DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER...

NMZ115-TXZ045>048-050>053-058>063-067>070-075-079>081-052015-
/O.EXT.KMAF.FW.W.0070.080605T1500Z-080606T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
527 AM CDT THU JUN 5 2008 /427 AM MDT THU JUN 5 2008/

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MINIMUM
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT AND EXTREME FIRE
DANGER ARE ALSO EXPECTED FROM MID MORNING THROUGH EARLY THIS
EVENING. A RED FLAG WARNING IS IN EFFECT FROM 10 AM CDT UNTIL 10
PM CDT THURSDAY.

THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

NMZ114-TXZ057-074-258-052015-
/O.CON.KMAF.FW.W.0070.000000T0000Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
527 AM CDT THU JUN 5 2008 /427 AM MDT THU JUN 5 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 20 TO 45 MPH WITH GUSTS TO 65 MPH
CAN BE ANTICIPATED THROUGH EARLY EVENING. MINIMUM RELATIVE
HUMIDITY VALUES OF 5 TO 10 PERCENT AND EXTREME FIRE DANGER ARE
ALSO EXPECTED.

THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$
000 
WWUS84 KMAF 051932
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT THU JUN 5 2008

*******VERY DANGEROUS FIRE WEATHER DAY EXPECTED TODAY********

...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR
SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT TERRELL COUNTY
FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE
DANGER...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>081-258-
060300-
/O.CON.KMAF.FW.W.0070.000000T0000Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
232 PM CDT THU JUN 5 2008 /132 PM MDT THU JUN 5 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE ACROSS ALL AREAS TODAY EXCEPT THE GUADALUPE MOUNTAINS
WHERE WINDS OF 35 TO 45 MPH ARE FORECAST. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM CDT AS THESE WINDS...ALONG WITH
MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE
DANGER...PERSIST INTO THE EVENING.

THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. DO NOT
THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP
VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 4, 2:24 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 4, 2:24 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT WED JUN 4 2008

.DISCUSSION...
RECORD OF 103 WHICH HAS STOOD SINCE 1933 IS A CINCH TO BE BROKEN
TODAY THANKS TO ABUNDANT HEATING AND SOUTHWESTERLY WINDS. WINDS
HAVE BEEN A BIT SLOW TO PICK UP TODAY AFTERNOON HEATING WILL
CONTINUE TO MIX WINDS ALOFT TO THE SURFACE AND SHOULD SEE MOST
OF THE WIND ADVISORY VERIFIED BY THE END OF THE DAY. WENT AHEAD
AND UPDATED THE HIGH WIND WATCH IN THE GUADALUPES TO A WARNING FOR
TOMORROW....BUT WILL LEAVE ANY ADVISORY ISSUANCES TO THE MID SHIFT
WHEN THE LOCATION CAN BE MORE ACCURATELY DETERMINED. TEMPERATURES
TOMORROW WILL BE SLIGHTLY COOLER THAN TODAY AND MAY STRUGGLE TO
REACH 100 IN ALL BUT THE TRANS PECOS REGION AS THE UPPER TROUGH
MOVES ACROSS THE CENTRAL PLAINS BRINGING LOWER HEIGHTS...HOWEVER
WENT ABOVE MAV GUIDANCE DUE TO EXTRAPOLATION TO SURFACE FROM
PROGGED H85 TEMPS.

THE EXTENDED FORECAST BECOMES DIFFICULT BECAUSE WHILE THE
DIFFERENT MODELS SHOW A SIMILAR SYNOPTIC PATTERN THEY DIFFER IN
THE DETAILS. ALL AGREE ON A GENERAL WESTERN U.S. TROUGH WITH A
RIDGE HOLDING OVER THE SOUTHEASTERN STATES. THIS COULD BREAK OUR
STRING OF INCREDIBLY HOT TEMPS WITH LESS SUBSIDENCE AND CONTINUED
SOUTHEASTERLY FLOW ADVECTING MORE MOISTURE INTO THE AREA. NOT
ENTIRELY SOLD IT WILL BE AS COLD AS ADVERTISED BUT DO NOT HAVE
CONFIDENCE TO STRAY FROM GUIDANCE AT THIS TIME.

ONE THING OF INTEREST TO NOTE FOR THE WEEKEND AND INTO NEXT
WEEK...IS ALONG WITH THE INCREASED LOW LEVEL MOISTURE MODELS ARE
PROGGING SOME POTENTIAL INSTABILITY. FOR THE MOST PART THIS
INSTABILITY WILL NOT BE REALIZED THANKS TO A STRONG CAP...BUT WE
COULD START SEEING OUR USUAL SUMMER CONVECTION IN THE DAVIS
MOUNTAINS FIRING BACK UP.

HENNIG

&&

.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS TO PERSIST MOST LOCATIONS THROUGH AT
LEAST 05/01Z...BUT A FEW AREAS WILL LIKELY PERSIST BEYOND THAT
TIME.  AS SOUTHWEST WINDS DECREASE THIS EVENING MOST LOCATIONS...
SOUTH TO SOUTHEAST WINDS WILL INCREASE OVER THE PERMIAN BASIN AS THE
SURFACE PRESSURE GRADIENT.  SINCE RH/S WILL INCREASE WITH THESE
WINDS...WILL LEAVE THE CURRENT RED FLAG WARNING EXPIRATION TIME AT
05/03Z.  RECOVERY TONIGHT WILL BE POOR ALONG AND WEST OF A
SEMINOLE...FORT STOCKTON AND BIG BEND LINE WITH GOOD OR BETTER
RECOVERY TO THE EAST.

ANOTHER HIGH END RED FLAG DAY IN THE OFFING THURSDAY AS THE BASE OF
AN UPPER TROUGH RAKES THE AREA WITH STRONGER WINDS.  TEMPERATURES
WILL NOT BE QUITE AS HOT THURSDAY...BUT MINIMUM RH/S WILL BE IN THE
SINGLE DIGITS...POSSIBLY OVER THE WESTERN LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TOO.  THEREFORE...WILL
ISSUE THE RED FLAG WARNING FOR THURSDAY THIS AFTERNOON...AND MENTION
A PARTICULARLY DANGEROUS SITUATION AGAIN DUE TO THE STRONG WINDS.
THE RED FLAG WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM CDT.
POOR RECOVERY IS AGAIN EXPECTED THURSDAY NIGHT...GENERALLY ALONG AND
WEST OF A SEMINOLE... WINK...DAVIS MOUNTAINS AND PRESIDIO VALLEY
LINE.  GOOD OR BETTER RECOVERY WILL OCCUR TO THE EAST.

WINDS WILL NOT BE AS STRONG ON FRIDAY...BUT MINIMUM AFTERNOON RH/S
WILL STILL DROP BELOW 15 PERCENT...IF NOT INTO THE SINGLE
DIGITS...ALONG AND WEST OF A SEMINOLE...ALPINE AND PRESIDIO VALLEY
LINE.  SLIGHTLY COOLER MAX TEMPERATURES AND INCREASED LOW LEVEL
MOISTURE WILL LIKELY RESULT IN MINIMUM AFTERNOON RH/S ABOVE 15
PERCENT TO THE EAST OF THIS LINE.  RECOVERY FRIDAY NIGHT LOOKS TO BE
GOOD OR BETTER OVER ALL BUT THE GUADALUPE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  97  70  95  /   0   0  10  10
CARLSBAD NM                67 103  60  96  /   0   0   0   0
DRYDEN TX                  71 100  74  94  /   0   0   0   0
FORT STOCKTON TX           72 103  68  99  /   0   0   0   0
GUADALUPE PASS TX          63  93  61  88  /   0   0   0   0
HOBBS NM                   66  99  60  97  /   0   0   0   0
MARFA TX                   59  96  56  91  /   0   0   0   0
MIDLAND INTL AIRPORT TX    72  99  66  95  /   0   0  10   0
ODESSA TX                  73  98  65  94  /   0   0  10   0
WINK TX                    70 108  64 103  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

67/10
Hazardous weather outlook, Jun 4, 10:44 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1044 AM CDT WED JUN 4 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051545-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1044 AM CDT WED JUN 4 2008 /944 AM MDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY LOW RH/S
PERSIST AND WINDS INCREASE.  A RED FLAG WARNING IS IN EFFECT FOR
ALL AREAS THIS AFTERNOON THROUGH EARLY THIS EVENING.

STRONGER WINDS ARE EXPECTED AREAWIDE TODAY.  SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THIS AFTERNOON
IN THE GUADALUPE MOUNTAINS. IN ADDITION...SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED ACROSS THE
SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS
REGION...DAVIS MOUNTAINS AND MUCH OF THE PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER DAY OF POTENTIALLY VERY DANGEROUS FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS MUCH OF THE AREA THURSDAY.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE
THURSDAY ACROSS THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:28 AM CDTHigh Wind WatchMAF10 hr
Jun 4, 4:28 AM CDTHigh Wind WarningMAF18 hr
Jun 4, 4:28 AM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 8 more18 hr
Jun 4, 2:43 PM CDTHigh Wind WarningMAF31 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.